MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the shower bag had been used as usual, but water had penetrated the bag, so it was replaced.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information stated that the shower bag was closed appropriately.The system controller did not get wet.
 
Additional Manufacturer Narrative
G2 - report source: corrected.G3 - pma/510(k) #: corrected.Manufacturer's investigation conclusion: evidence of water ingress was confirmed through the evaluation of the returned shower bag.The external portion of the bag did not reveal any damage or wear to any of the seams, zippers, or fabrics that could have contributed to a potential leak.Visual inspection of the interior of the bag revealed light white staining along the upper sides of the bag which appeared consistent with prior water ingress.The bag was mounted in a sink and sprayed directly with water.Following the test, no visible water was observed inside the bag and the interior surfaces did not feel wet to the touch.Although the reported event could not be reproduced during testing, prior water ingress could have contributed to the light white stains.The cause of the water ingress could not be conclusively determined.No alarms were reported.The account communicated that the system controller did not get wet, and no products were damaged.A replacement bag was requested for the patient.The patient remains ongoing on left ventricular assist system support with no further related issues reported at this time.The heartmate 3 lvas ifu, rev.A, and the heartmate 3 patient handbook, rev.C are currently available.The ifu and patient handbook instruct the user to periodically inspect wear and carry accessories for damage or wear.These documents further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ the ifu and patient handbook also provide instructions on using and assembling the shower bag.The ifu further warns that the shower bag must dry completely between uses.After showering, the exterior of the bag should be wiped with a clean, dry towel, and the bag should be allowed to drip dry completely before being used again.The relevant sections of the device history records for the heartmate gogear shower bag, lot number 8985644, were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21152413
Report Number2916596-2025-00095
Device Sequence Number15725368
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)8985644(11)230414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number8985644
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer01/20/2025
02/25/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/05/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight53 KG